Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Allergic reaction, ibuprofen, facial swelling, redness, treatment with benadryl

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2382 Questions
I am having an allergic reaction to Ibprofun that is causing facial swelling and redness. I have taken a benadryl to relieve it. Is there anything else I need to do or should do short of going to clinic? I'm not experiencing any intestinal issues and I don't feel sick.
Posted Sat, 21 Apr 2012 in Asthma and Allergy
Answered by Dr. Robert Galamaga 14 minutes later
Hello and thanks for your query.

First off we should make sure it is the ibuprofen that you are reacting to and not something else such as some kind of food or soap or cream. If it truly appears to be the ibuprofen you can continue benadryl every 4 to 6 hours.

I would also advise you maintain good fluid hydration with water for the next 48 hours. If you are experiencing any fullness in throat or difficulty with breathing then you should proceed to te clinic more immediately. Occasionally it may be necessary to treat this type of allergy with a steroid medication or prescription antihistamine. For now benadryl 25 to 50 milligrams every 4 to 6 hours should mitigate the allergy.

I hope I have adequately answered your query. I am available for your followups.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor